Hail, Moore
- When
- June 26, 7:15 PM CST
- Where
- Moore County, 8 mi SW of Dumas
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.768, -102.071
Severe thunderstorms pushed across the central Texas Panhandle during the evening hours producing hail and high winds. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms pushed across the central Texas Panhandle during the evening hours producing hail and high winds. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 5:36 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 636 PM CDT THU JUN 26 2008 .AVIATION... A SURFACE BOUNDARY PUSHING SOUTHEAST ACROSS THE NORTHWESTERN HALF OF THE PANHANDLES WILL CONTINUE TO TRIGGER CONVECTION WHICH WILL LIKELY AFFECT THE GUYMON AND AMARILLO TAF SITES THROUGH AROUND 03Z OR SO. THE DALHART TAF SITE MAY POSSIBLY BE AFFECTED BY CONVECTION TIL 02Z...HOWEVER CONFIDENCE NOT VERY HIGH AS THE BOUNDARY HAS ALREADY PUSHED THROUGH. VFR CONDITIONS CAN BE EXPECTED THROUGH FRIDAY. GENERALLY SOUTH TO SOUTHWEST WINDS OF 5 TO 15 KNOTS WITH SOME GUSTS TO AROUND 20 KNOTS POSSIBLE FRIDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 209 PM CDT THU JUN 26 2008/ DISCUSSION... LOCAL PROFILERS SHOW A FAIRLY LIGHT ZONAL TO SOUTHWEST FLOW AT THE MID AND UPPER LEVELS. THIS IS NOT THAT FAVORABLE OF A FLOW TO BRING MOUNTAIN CONVECTION THIS WAY. THEREFORE...WILL CONTINUE WITH THE CURRENT CONFIGURATION OF THE POPS FOR TONIGHT...UNLESS WE SEE MORE CONVECTION DEVELOPING AHEAD OF THE MOUNTAIN CONVECTION. A COLD FRONT ENTERS THE PANHANDLES FROM THE NORTH BY LATE FRIDAY AFTERNOON AND THEN IT SLOWLY MAKES IT WAY SOUTHWARD BEFORE STALLING SOMEWHERE IN THE SOUTHERN TEXAS PANHANDLE SATURDAY MORNING. BELIEVE THIS FRONT WILL HELP TO FOCUS A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND AGAIN SATURDAY NIGHT AS UPSLOPE FLOW NEAR THE SURFACE GETS SET UP AND FLOW ALOFT TURNS MORE NORTHWESTERLY AS UPPER RIDGE BUILDS ACROSS THE ROCKIES AND A UPPER LOW MOVES SLOWLY SOUTHEAST ACROSS THE GREAT LAKES. POPS WILL CONTINUE INTO SUNDAY AND SUNDAY NIGHT AS THE FRONT DISSIPATES AND NORTHWEST FLOW ALOFT CONTINUES TO BRING THUNDERSTORMS THIS WAY. IT APPEARS THAT THE UPPER LEVEL RIDGE WILL BUILD EASTWARD INTO THE PLAINS STARTING NEXT WEEK...WHICH MAY LOWER OUR CHANCE OF THUNDERSTORMS AS MOUNTAIN CONVECTION SHOULD STAY TO OUR WEST. HOWEVER...IF THE RIDGE STAYS BACK OVER THE ROCKIES AND THE NORTHWEST FLOW CONTINUES OVER THE PANHANDLES...THEN WE MAY CONTINUE TO SEE LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS. FIRE WEATHER... LIGHTNING WILL BE A THREAT FOR STARTING WILDFIRES. BUT...WITH THE MOISTURE IN PLACE AND RAIN IN THE FORECAST THE OVERALL WILDFIRE DANGER WILL BE LOW THROUGH THIS FORECAST. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 26 2008 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THROUGH THE WEEKEND AT LEAST. AS A RESULT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS THROUGH AT LEAST SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH AT LEAST SUNDAY NIGHT. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 431 PM CDT THU JUN 26 2008 TXZ001-262230- DALLAM TX- 431 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM IN DALLAM COUNTY... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF WARE MOVING EAST AT 14 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT THU JUN 26 2008 OKZ002-262345- TEXAS OK- 613 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM IN EASTERN TEXAS COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF OPTIMA MOVING NORTHEAST AT 16 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EASTERN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT THU JUN 26 2008 TXZ016-270015- DEAF SMITH TX- 615 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM IN SOUTHERN DEAF SMITH COUNTY... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BOOTLEG MOVING EAST AT 12 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHERN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 754 PM CDT THU JUN 26 2008 TXZ007-270200- MOORE TX- 754 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM IN MOORE COUNTY... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF FOUR WAY MOVING NORTHEAST AT 14 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN MOORE COUNTY...INCLUDING THE CITY OF DUMAS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Amarillo radar (KAMA), 68 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116236, 116238, 116240, 116242.